QTsyndrome.chTo Spread The Word Of Long QT Syndrome

Question Log Out | Topics | Search
Moderators | Edit Profile

QTsyndrome.ch Message Board » Acquired Long QT Syndrome » Question « Previous Next »

Author Message
Top of pagePrevious messageNext messageBottom of page Link to this message

doloresmc
Posted on Tuesday, May 25, 2004 - 10:12 pm:   

if I were to have long QT secondary to other heart condition instead of LQTS, that puts me at risk of sudden death also, right?. What would the treatment be in that case?.I mean it is also a serious situation that requires control and medication or treatment planning right?
thanks!
Dolores
Top of pagePrevious messageNext messageBottom of page Link to this message

Debbie
Posted on Tuesday, April 26, 2005 - 11:06 am:   

My twin boys are six years old and have long QT syndrome. They have recently been diagnosed with ADHD and cannot have the medication are there any alternatives I can use
Top of pagePrevious messageNext messageBottom of page Link to this message

Dr. Jorgen Kanters
Username: Jorgen

Registered: 08-2003
Posted on Wednesday, April 27, 2005 - 06:32 am:   

My suggestion is to have a discussion between tour electrophysiologist and psychiatrist about the use of betablockers. Normally you dont die of ADHD but you can die of LQTS. If betablockers are impossible, then I would implant an ICD, if the diagnosis LQTS are sure
Top of pagePrevious messageNext messageBottom of page Link to this message

Dr. Jorgen Kanters
Username: Jorgen

Registered: 08-2003
Posted on Wednesday, April 27, 2005 - 06:33 am:   

If you have Qt prolongation secondary to another disease the treatment and prognosis is dependent on what disease it is
Top of pagePrevious messageNext messageBottom of page Link to this message

nurse 30
Posted on Thursday, April 28, 2005 - 03:56 am:   

My 9 year old son has long qt and now my daughter but my daughter also has asthma, I was told that beta-blockers are not given in pt.s with asthma. what type of treatment would there be for her?
Top of pagePrevious messageNext messageBottom of page Link to this message

Dr. Jorgen Kanters
Username: Jorgen

Registered: 08-2003
Posted on Friday, April 29, 2005 - 10:50 pm:   

Most people with asthma tolerates betablockers well, but not all.

I recommend trying betablockers in LQTS patients with asthma. Only if they dont tolerate them, I will take an ICD in consideration
Top of pagePrevious messageNext messageBottom of page Link to this message

Audrey Pike
Posted on Monday, April 17, 2006 - 03:22 am:   

My 20 y/o daughter was dx with a prolong Q-T wave,in January. She had an aggressive EPS study and was told they were not able to stimulate her heart to cause it to do something, therefore she did not need a defibulator but indicated beta thery. Her Blood pressure was to low so they only cave her half of the medicine. After being released from the city hospital she was followed by a local cadiologist, who continued to decrease her medicine. She is currently on no medication at this time. While on the medication she was continousely passing out and not funtioning independently(I had to wash her because she would pass out in the shower, she was unable to drive, and always dizy, and passing out ect...). Last week she went back to the DR who stated her Q-T wave are no longer intermitent but constant but not as long. She has been experiencing intermintantly increased pain and feeling like her heart is not beating well, or at times her heart racing more (her caroid artery can be seen
as well as her heart jumpup and down) There is question of possible anorexia. I have read of genetic testing for identifing a possible reason for Q-T waves. Should genetic testing be performed? Should she be treated for the Q-T wave in some manner? She and I are really frightened and fearful she might die! I not sure what to do for her and not sure when to bring her to a hospital. A lot of this happens in the early morning hours. I have call the DR and often get the DR on call who sends us to the hospital. Once in the Er we wait and the ER get aggrivated. I would like help understanding this more.
Top of pagePrevious messageNext messageBottom of page Link to this message

Dr. Jorgen Kanters
Username: Jorgen

Registered: 08-2003
Posted on Monday, April 17, 2006 - 11:49 am:   

EPS study has no role in LQTS. LQTS patients are not more inducible than healthy subjects. If she continues to pass out on betablocker therapy, i would suggest an ICD. Maybe you should have a second opinion by an LQTS expert in your region
Top of pagePrevious messageNext messageBottom of page Link to this message

audrey
Posted on Tuesday, April 18, 2006 - 11:49 pm:   

Thanks for the advice How do we find an LQTS expert? I attempted but only found cardiologist. We live in the Boston area. Any help will be appreciated.
Top of pagePrevious messageNext messageBottom of page Link to this message

audrey
Posted on Wednesday, April 19, 2006 - 12:05 am:   

Clarification of finding a specilist. What credentials or title should they have. She does have a cadiophysist. When I look at the big hospital lists the cardiologist all have special areas but I'm not sure which ones specialize in LQTS.
Top of pagePrevious messageNext messageBottom of page Link to this message

Bionic Roadrunner
Posted on Wednesday, April 19, 2006 - 05:56 pm:   

You should find a cardiologist that specializes in electrophysiology which is the study of the electrical system of the heart. They are called electrophysiologists but are usually listed under cardiologists.
You could also contact the SADS foundation at www.sads.org
They should be able to help you in your search.

Let me know if you can't find any one, I know of someone in the Boston area with LQT and will ask for their doctor's name.
Good luck
Top of pagePrevious messageNext messageBottom of page Link to this message

Dr. Jorgen Kanters
Username: Jorgen

Registered: 08-2003
Posted on Sunday, April 30, 2006 - 01:09 pm:   

Rochester NY is one of the worlds leading LQTS sites. But Harvard must have EP doctors with speciality in lQTS
Top of pagePrevious messageNext messageBottom of page Link to this message

ma7e
Posted on Friday, July 07, 2006 - 01:29 am:   

Dr. Stephenson is an excellent Electrophysologist at Brigham and Womens hospital in Boston.
Top of pagePrevious messageNext messageBottom of page Link to this message

Kay1277
Username: Kay1277

Registered: 08-2007
Posted on Saturday, September 08, 2007 - 06:29 am:   

I am a healthy 60 year old female with no history of fainting or heart problems. In late January of 2077 I was treated for a severe case of bronchitis. I was given Zithromax, Levaquin, and a decongestant containing psedudephedrine. I continued on this medication into February until I recovered from the bronchitis. In March, during a routine physical I had an ECG/EKG that showed a borderline prolonged QT interval. Could that have been due to the drugs I used for bronchitis? Prior to that time, I had never been diagnosed as having a long QT interval although I had three previous ECG/EKG?

Add Your Message Here
Post:
Username: Posting Information:
This is a private posting area. Only registered users and moderators may post messages here.
Password:
Options: Enable HTML code in message
Automatically activate URLs in message
Action:

Topics | Last Day | Last Week | Tree View | Search | Help/Instructions | Program Credits Administration